Alert archive / Oklahoma / River Flood Advisories in 2018

River Flood Advisory 20, NWS Tulsa, OK

September 21, 2018Pushmataha County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at Sep 21, 2018, 2:13 PM CDT for Pushmataha County, Oklahoma. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2018, 2:13 PM CDT (19:13 UTC)
Expired
Sep 23, 2018, 8:16 AM CDT
In force
42 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 134 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kiamichi River near Antlers (ANTO2).

Action stage
24 ft
Minor stage
25 ft
Moderate stage
29 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07336200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Sep 21, 12:55 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Sep 21, 12:55 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1255 PM CDT Fri Sep 21 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widespread rain showers with isolated to scattered thunderstorms
will continue across most of the CWA into the evening hours as a
cold front moves through the region. The greater potential
continues to be mainly south of Interstate 40 through the evening
hours. Varying conditions between IFR and VFR will also continue
to be common into the evening hours. This evening into late
tonight...IFR/MVFR conditions and VCSH/-RA are expected to become
the primary conditions with BVO the last to drop below VFR.
During the day Saturday...IFR/MVFR conditions along with rain
chances will continue behind the cold front. Easterly winds should
shift more out of the north to northeast behind the front with a
few hours of breezy conditions.

&&

.PREV DISCUSSION... /Issued 1026 AM CDT Fri Sep 21 2018/

..UPDATE...

DISCUSSION...
At mid morning...southerly flow continued to transport ample
amounts of moisture into the region ahead of a cold front pushing
southward across Oklahoma and Kansas. Ahead of the main frontal
boundary...widespread rain showers along with isolated to
scattered thunderstorms continued to expand across Eastern
Oklahoma and Northwest Arkansas. Precipitable water values around
2 inches have aided in pockets of higher rain rates of 1-2+
inches per hour within the convection.

Through this afternoon...widespread rainfall along with isolated
to scattered thunderstorms will continue to push across most of
the CWA. With the southward movement of the front...latest model
runs indicate that the instability axis looks shift southward as
well. Thus...will continue with scattered thunder along/south of
Interstate 40 into the early afternoon hours and shift it
southward into far Southeast Oklahoma and West Central Arkansas
for the mid/late afternoon hours. Also...with the continued
showers/convection widespread rainfall of 1 to 3+ inches will be
possible through the late afternoon hours mainly along and south
of I-40 with lesser amounts north of I-40. Have upped QPF slightly
across Southeast Oklahoma and Western Arkansas based on current
observations. Additional QPF is expected tonight and into
Saturday. Thus...will let current flash flood watch ride as is.

Cloud cover and widespread precip has keep temperatures from
changing all that much thus far today...and with the cold front
moving through...temperatures should remain in the 70s for most
locations today. Thus...for the morning update...have added minor
tweaks to hourly temp/dewpoint/sky/wind grids to account for
latest trends and also adjusted weather/QPF grids based on the
mentioned above.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   61  72  61  77 /  80  30  10  20
FSM   66  70  63  75 / 100  90  50  50
MLC   64  70  63  75 / 100  90  50  40
BVO   60  75  57  78 /  40  10   0  10
FYV   61  67  59  73 / 100  80  30  40
BYV   59  65  58  71 /  90  80  30  40
MKO   62  69  62  75 / 100  80  30  40
MIO   61  73  59  77 /  50  20   0  20
F10   62  70  62  74 / 100  70  20  40
HHW   69  74  66  78 /  90  90  70  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Sunday morning for OKZ049-053-060>076.

AR...Flash Flood Watch through Sunday morning for ARZ001-002-010-011-
     019-020-029.

&&

AVIATION.....20
Hazardous weather outlook, Sep 21, 10:45 AM CDT, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1045 AM CDT Fri Sep 21 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1045 AM CDT Fri Sep 21 2018

...HEAVY RAINFALL LIKELY TODAY THROUGH SATURDAY NIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Rest of Today and Tonight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Along and South of Interstate 40.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Southeast Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Widespread rain showers along with isolated to scattered
thunderstorms will continue to expand across Eastern Oklahoma and
Northwest Arkansas as a cold front makes its way into the region.
The greater thunderstorm potential looks to be across Southeast
Oklahoma into Western Arkansas with more isolated potentials for
Northeast Oklahoma through this afternoon. Isolated thunderstorm
potentials are possible tonight across the region. Severe weather
is unlikely with this activity.

Heavy to locally very heavy rainfall is expected across the region
through tonight with the greater potentials along and south of
Interstate 40. This heavy rainfall will likely result in some
flash flooding and a Flash Flood Watch is in effect for much of
Eastern Oklahoma and all of Northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY THROUGH THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Widespread shower and thunderstorm activity is expected to continue
across much of eastern Oklahoma and northwestern Arkansas through
Saturday night as the cold front slowly pushes southward across the
area. Heavy rainfall will continue through Saturday night and into
Sunday morning. An axis of three to six inch rainfall amounts is
expected across southeastern Oklahoma and west central Arkansas
through Sunday morning with one to three inches possible across
northeastern Oklahoma and northwest Arkansas. Locally heavier amounts
are likely across southeastern Oklahoma. Flash flooding will be
possible into Sunday morning, and minor to moderate mainstem river
flooding is possible depending on where the heaviest rainfall occurs.

An active weather pattern will continue across eastern Oklahoma and
northwest Arkansas into late next week. Moist and unstable air will
remain over the area, and a couple cold fronts are expected to move
into the area on Tuesday and again on Thursday. Thunderstorms will be
possible each day from Sunday through Thursday but organized severe
weather is not expected at this time during this period.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 10:21 AM CDTAreal Flood AdvisoryTSALatimer, LeFlore, Pushmataha3 hr
Sep 21, 12:47 PM CDTAreal Flood AdvisoryTSACreek, Okmulgee, Tulsa, Wagoner3 hr
Sep 21, 12:57 PM CDTAreal Flood AdvisoryTSALatimer, LeFlore, Pushmataha3 hr
Sep 21, 1:48 PM CDTFlash Flood WarningTSACreek, Muskogee, Okmulgee, Tulsa, Wagoner6 hr
Sep 21, 2:08 PM CDTRiver Flood WarningTSALeFlore36 hr
Sep 21, 2:08 PM CDTRiver Flood WarningTSALeFlore36 hr
Sep 21, 4:10 PM CDTAreal Flood AdvisoryTSALatimer, LeFlore, Pushmataha3 hr
Sep 21, 4:33 PM CDTAreal Flood AdvisoryTSAMcIntosh, Pittsburg3 hr
Sep 21, 4:38 PM CDTAreal Flood AdvisoryTSAWagoner3 hr
Sep 21, 5:52 PM CDTFlash Flood WarningTSAWagoner113 min
Sep 21, 10:18 AM CDTAreal Flood AdvisoryTSACrawford, Franklin3 hr

Nearby

River Flood Advisories in Oklahoma, 2018Every river flood advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.